Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 247, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 27, 2008, 1:03 AM EDT for Jackson County, Wirt County, Wood County, West Virginia; Meigs County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 1:03 AM EDT (05:03 UTC)
- Expired
- Jul 27, 2008, 2:00 AM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Meigs County, OH, Jackson County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 270503
SVRRLX
OHC105-WVC035-105-107-270600-
/O.NEW.KRLX.SV.W.0247.080727T0503Z-080727T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
103 AM EDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEIGS COUNTY IN SOUTHEAST OHIO
JACKSON COUNTY IN WEST VIRGINIA
WIRT COUNTY IN WEST VIRGINIA
WOOD COUNTY IN WEST VIRGINIA
* UNTIL 200 AM EDT
* AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RACINE...AND MOVING EAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RAVENSWOOD BY 110 AM EDT...
6 MILES SOUTH OF FORKED RUN STATE FOREST BY 115 AM EDT...
9 MILES SOUTH OF MINERALWELLS BY 155 AM EDT...
ELIZABETH BY 200 AM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3918 8138 3900 8126 3892 8156 3891 8192
3893 8190 3897 8193 3898 8193 3899 8195
3910 8193 3924 8150
TIME...MOT...LOC 0503Z 258DEG 19KT 3900 8183
$$
082 follow-up statements
000
WWUS51 KRLX 270537
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
137 AM EDT SUN JUL 27 2008
OHC105-WVC035-270547-
/O.CAN.KRLX.SV.W.0247.000000T0000Z-080727T0600Z/
MEIGS OH-JACKSON WV-
137 AM EDT SUN JUL 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEIGS COUNTY IN
SOUTHEAST OHIO...AND NORTHERN JACKSON COUNTY IN WEST VIRGINIA IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3918 8138 3900 8126 3893 8151 3895 8154
3899 8152 3902 8155 3910 8175 3914 8174
3916 8176 3924 8150
TIME...MOT...LOC 0537Z 258DEG 19KT 3904 8160
$$
WVC105-107-270600-
/O.CON.KRLX.SV.W.0247.000000T0000Z-080727T0600Z/
WIRT WV-WOOD WV-
137 AM EDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR SOUTHERN WOOD AND WIRT COUNTIES...
AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF ROCKPORT...OR ABOUT 9 MILES SOUTHEAST OF
FORKED RUN STATE FOREST...MOVING EAST AT 22 MPH.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3918 8138 3900 8126 3893 8151 3895 8154
3899 8152 3902 8155 3910 8175 3914 8174
3916 8176 3924 8150
TIME...MOT...LOC 0537Z 258DEG 19KT 3904 8160
$$
08000
WWUS51 KRLX 270603
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
203 AM EDT SUN JUL 27 2008
WVC105-107-270613-
/O.EXP.KRLX.SV.W.0247.000000T0000Z-080727T0600Z/
WIRT WV-WOOD WV-
203 AM EDT SUN JUL 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WOOD AND WIRT
COUNTIES EXPIRED AT 200 AM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3918 8138 3900 8126 3893 8151 3895 8154
3899 8152 3902 8155 3910 8175 3914 8174
3916 8176 3924 8150
TIME...MOT...LOC 0537Z 258DEG 19KT 3904 8160
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:39 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 26, 7:39 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 739 PM EDT SAT JUL 26 2008 .SYNOPSIS... A WEAK COLD FRONT MOVES THROUGH TONIGHT THEN STALLS TO OUR SOUTH. SLIGHTLY LESS HUMID AIR INCHES SOUTH ON SUNDAY AFTERNOON. THE MORE HUMID AIR CREEPS BACK NORTH AGAIN MONDAY NIGHT AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... UPDATED GRIDS AND ZONES TO BETTER FINE TUNE FOR STORMS ENTERING AREA FROM THE W. WATER VAPOR SHOWS VIRTUAL COLLAPSE OF MID LEVEL DRY ZONE THAT ONCE STRETCHED FROM THE MIDDLE ATLANTIC NW TO THE LOWER GREAT LAKES AREA. WITH NW FLOW ALOFT BEHIND AND AHEAD OF A COLD FRONT LOCATED NW OF THE STORMS...AND DEW POINTS IN THE UPPER 60S...EXPECT ACTIVITY TO HOLD TOGETHER WELL INTO THE NT. THIS IS SUPPORTED BY MOST MODELS INCLUDING LOCALLY RUN SHORT RANGE QUITE. LOSS OF HEATING SHOULD EVENTUALLY LEAD TO DEMISE OF STORMS BEFORE DAWN. CONTINUED SCHC POPS THRU SUN IN THE MOUNTAINS AS INSTABILITY REMAINS THERE PENDING PROGRESS OF DRIER AIR BEHIND THE COLD FRONT. WILL LIKELY FINE TUNE FORECAST FURTHER AS THE SUN SETS AFTER FURTHER EVALUATION OF CONVECTION AND ITS PROGRESS. TEMPERATURES AND DEW POINTS APPEARED TO BE ON TRACK THROUGH SUN. LOWS AND HIGHS ARE CLOSE TO THE MET...WHICH CONTINUES TO PERFORM WELL OF LATE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... HAVE ANY LEFTOVER SHOWERS EXITING THE MOUNTAINS EARLY SUNDAY EVENING. SLIGHTLY LOWER DEW POINTS IN CONTROL AT 00Z MONDAY WITH FRONTAL ZONE TO OUR SOUTH AND SOUTHWEST. WENT A BIT COOLER IN SE OHIO AND NRN COUNTIES. ALSO ADDED FOG IN EKN-CRW-SRN WV COAL FIELDS LATE. REMOVED POPS FOR MONDAY...WITH DRIER AIR HOLDING ON...BUT LOW LEVEL MOISTURE GRADIENT WILL BE JUST TO OUR SOUTHWEST IN KY. SO HAVE SOME 20-30 POPS MOVING BACK NORTH MONDAY NIGHT. ALSO LOW LEVEL MOISTURE CONVERGENCE EVIDENT AT 850 MB...COVERAGE DIFFICULT TO FIGURE. HARD TO FIGURE MAXIMUM TEMPERATURE ON TUESDAY WITH INCREASE IN CLOUDS AND POSSIBLE SHOWERS...BUT DID INCREASE MAXIMUM TOWARD 90 ARND TRI STATE VCNTY HTS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HAVE FRONTAL ZONE SINKING BACK SE WEDNESDAY NIGHT...SO DRIER AIR TRIES TO MOVE SOUTH AGAIN ON THURSDAY. WILL HOLD ONTO POPS ON THURSDAY SINCE SUMMER FRONTS AT THE END OF JULY HAVE THEIR DIFFICULTIES MOVING THROUGH...IF AT ALL. THINKING HPC FRONT AT 12Z THURSDAY MAY BE TOO FAR SOUTH. DO HAVE DRY POPS FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. HAVE HUMID AIR IN PLACE FOR TUESDAY NIGHT THROUGH WEDNESDAY WITH DEW POINTS IN THE LOWLANDS BREAKING 70. SO WENT HIGHER ON MINIMUM TEMPERATURES TUESDAY NIGHT. ANOTHER HARD MAXIMUM TEMPERATURE TO FIGURE ON WEDNESDAY SINCE CONVECTION COULD BE AT ANY TIME. STILL TOO EARLY FOR ANY LIKELY POPS FOR ANY SPECIFIC TIME WINDOW. HAVE POPS AROUND 40 TO 50 PCT. ANY OF THE THUNDERSTORMS COULD BE A DOWNPOUR DURING TUESDAY INTO EARLY THURSDAY TIME FRAME...BEFORE DRYING LATER THURSDAY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... THUNDERSTORMS MOVING INTO E OH WILL LIKELY IMPACT HTS AND PKB 03-04Z WITH GUSTY WINDS AND IFR CONDITIONS. WITH THE STORMS WEAKENING AS THEY MOVED E OVERNIGHT...CODED UP MVFR SHRA FOR CRW AND CKB AND NOTHING YET FOR EKN AND BKW. OTHERWISE EXPECT NO WORSE THAN MVFR FOG OVERNIGHT...EXCEPT IFR AT EKN. THE STORMS ARE THE RESULT OF A COLD FRONT APPROACHING FROM THE NW. IT WILL MOVE THROUGH LATE OVERNIGHT INTO SUN MORNING...FOLLOWED BY HIGH PRESSURE THAT WILL ALLOW A VFR DAY SUN ONCE ANY FOG OR MIST IS GONE. EXPECT NOTHING MORE THAN ISOLATED AFTERNOON CONVECTION IN THE MOUNTAINS. SUN NT WILL START VFR...BUT FOG WILL BEGIN TO FORM BY THE END OF THE TAF PERIOD...06Z MON. AVIATION OUTLOOK /AFTER 00Z MONDAY/...LIFR CONDITIONS IN FOG LIKELY MOST SITES MON MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL NEAR TERM...TRM SHORT TERM...KTB LONG TERM...KTB AVIATION...TRM
Hazardous weather outlook, Jul 26, 3:22 AM EDT, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 322 AM EDT SAT JUL 26 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 322 AM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 9:38 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 938 PM EDT SAT JUL 26 2008 OHZ067-076-270215- MORGAN-WASHINGTON- 938 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND SOUTHERN MORGAN COUNTIES... AT 935 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 6 MILES NORTHWEST OF CHESTERHILL... MOVING EAST AT 35 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CHESTERHILL AROUND 945 PM...STOCKPORT AROUND 950 PM...HACKNEY AROUND 1000 PM...BEVERLY AROUND 1005 PM AND LOWELL AROUND 1015 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jul 26, 10:15 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1015 PM EDT SAT JUL 26 2008 OHZ067-076-270245- MORGAN-WASHINGTON- 1015 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MORGAN AND NORTH CENTRAL WASHINGTON COUNTIES... AT 1011 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 4 MILES NORTHWEST OF BEVERLY...MOVING EAST AT 29 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR LOWELL AROUND 1030 PM AND LOWER SALEM AROUND 1040 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Local storm report, Jul 26, 10:54 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1054 PM EDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG HACKNEY 39.63N 81.68W
07/26/2008 MORGAN OH FIRE DEPT/RESCUE
TREES BLOWN DOWN IN ROAD.
&&
ABEAVERSSpecial weather statement, Jul 26, 11:48 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1148 PM EDT SAT JUL 26 2008 OHZ075-085-270415- ATHENS-MEIGS- 1148 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEIGS AND SOUTHEASTERN ATHENS COUNTIES... AT 1144 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 9 MILES EAST OF ALBANY... MOVING EAST AT 18 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CHESTER AROUND 1210 AM AND TUPPERS PLAINS AROUND 1215 AM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Special weather statement, Jul 27, 12:15 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1215 AM EDT SUN JUL 27 2008 WVZ009-270500- WOOD- 1215 AM EDT SUN JUL 27 2008 ...A STRONG THUNDERSTORM WILL AFFECT WOOD COUNTY... AT 1212 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 6 MILES SOUTHWEST OF BELPRE... MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR LUBECK AROUND 1220 AM...PARKERSBURG AROUND 1230 AM...DAVISVILLE AROUND 1235 AM AND WALKER AROUND 1250 AM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Jul 27, 1:00 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 100 AM EDT SUN JUL 27 2008 OHZ085-WVZ008-009-270530- JACKSON-MEIGS-WOOD- 100 AM EDT SUN JUL 27 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JACKSON...SOUTHEASTERN MEIGS AND SOUTHWESTERN WOOD COUNTIES... AT 1254 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED OVER RACINE...MOVING EAST AT 22 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CHESTER AROUND 105 AM...PORTLAND AROUND 120 AM AND REEDSVILLE AROUND 130 AM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:33 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Putnam | 36 min |
| Jul 26, 10:20 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 10 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.